|Ketotifen for wasting
Apr 19, 1999
I was wondering if you have any current information about Ketotifen, an antihistamine widely used in Europe. It was a best-selling item in the New York buyers' clubs for wasting. I read about a small German study suggesting decreased levels of TNF-alfa and a six-pound weight gain in HIV-infected patients with wasting during the 12-week treatment period. Has this study been updated?? Is this drug still being used? Would you recommend it?
Response from Dr. Dieterich
Dear Carl, I have not seen any updates on that study. Generally I am not enamored of TNF inhibitors. If your TNF level is high, then you need to treat the HIV better. If you are wasting, then you need to replace testosterone and/or use anabolics. Douglas T. Dieterich, M.D.
Am I doing enuogh to treat wasting??
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.